MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553740
Medical Device Problem Codes Use of Device Problem (1670); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed of and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hot axios stent was to be implanted in the esophagus during a stent placement procedure performed on (b)(6) 2019.According to the complainant, after the stent was fully deployed, the stent failed to expand.He stent was removed from the patient using forceps, and a second hot axios stent was placed to complete the procedure.There were no patient complications reported as a result of this event.Note: the hot axios stent was being implanted in the esophagus; however, the hot axios stent and delivery system is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6cm in size and walled-off necrosis >= 6cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall.

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9572309
Report Number3005099803-2019-06465
Device Sequence Number13546700
Product Code PCU
UDI-Device Identifier08714729904625
UDI-Public08714729904625
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model NumberM00553740
Device Catalogue Number5374
Device Lot Number0022521396
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;